Sunday, September 27, 2020

Took myself off prozac

Home Forums Psychiatric Drug Withdrawal Took myself off prozac

Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • #121216
    Justin1980
    Participant

    It has been about 9 weeks now since I stopped taking prozac and trazadone. I have taken them for 25 years. Altogether, I have been on these drugs or zoloft, wellbutrin, Paxil, buspar, valium, klonapin, etc. for some 30 years. I just retired early at 62 in August because of depression and fear/anxiety trying to keep my head above water in a high pressure job as a Finance Director. I feel like I have PTSD because I keep thinking about the job I left and still have anxiety over it. My head feels swimming and dizzy all the time. I have disassociate disorder, I don’t feel real, I have to pinch myself to see if I’m alive. I have absolutely no one to talk to. I am making myself walk everyday to get out of the house but I feel no joy in walking in the woods like I used to. I have ordered some 5 htp to see if that will help me. Any suggestions will be greatly appreciated. Janet

    #121235
    Substrate
    Participant

    Your experience will be unique to yourself, so consider what I write as suggestions to either take or disregard based on what your own intuition tells you. Full disclosure: I have never taken trazodone but do have experience with at least 6 antidepressants including Prozac and have successfully withdrawn from them, though it wasn’t easy.

    First, it might have been better to withdraw from one drug at a time. And if you stopped taking those cold turkey, I would point out that a slow taper is highly recommended.

    Concerning diet, when you wake up in the morning try to get something nutritious down as soon as possible, even if it’s only fluids: water, 100% juice (grape, orange, apple, etc.) and low-sodium vegetable juice are good choices. This might ease the dizziness somewhat. Proper nutrition will probably be more helpful than any “magic supplement” in getting your body back to normal functioning.

    Try to be kind to yourself, and accept that it may be a long while before you begin to feel better, much less fully recovered. If symptoms like depersonalization and derealization get to be too much to take, it might be time to consider reinstating and slowly tapering off one drug at a time. It would be better to make this decision on your own, rather than finding yourself in an ER following a ‘break from reality,’ with doctors making the decisions for you.

    #132614
    KennethKGidley
    Participant

    I have never taken trazodone however do have involvement with no less than 6 antidepressants including Prozac and have effectively pulled back from them, however, it was difficult.

    #150693
    User3284
    Participant

    It has been about 9 weeks now since I stopped taking prozac and trazadone. I have taken them for 25 years. Altogether, I have been on these drugs or zoloft, wellbutrin, Paxil, buspar, valium, klonapin, etc. for some 30 years. I just retired early at 62 in August because of depression and fear/anxiety trying to keep my head above water in a high pressure job as a Finance Director. I feel like I have PTSD because I keep thinking about the job I left and still have anxiety over it. My head feels swimming and dizzy all the time. I have disassociate disorder, I don’t feel real, I have to pinch myself to see if I’m alive. I have absolutely no one to talk to. I am making myself walk everyday to get out of the house but I feel no joy in walking in the woods like I used to. I have ordered some 5 htp to see if that will help me. Any suggestions will be greatly appreciated. Janet

    Janet, plz return and update!

    #155200
    bbh1015
    Participant

    To KennethKGidley Tell me more details about how it was hard. I had been on prozac for 15 years, consulted with a psychiatrist because it seemed not to be working as well who put me on paxil which shut down my GI track after 4 months of use. I tapered from it and decided to attempt to go without a substitute. Physical side effects of WD have stopped. Now I have a variety of anxiety and depression that comes and goes…but seems to be increasing over time. I want to stay off the drugs…but am scared that my brain won’t adjust. I have signed up to do Neural biofeedback treatment to facilitate this adjustment. What did you do if anything to adapt/adjust and is there an end in sight…or at least some alleviation to the intensity of my feelings. Thanks.

    #155266
    Substrate
    Participant

    Hi bbh1015, KennethKGidley is a spammer; their post is paraphrased from my reply above it. To answer your questions, I tapered for six months before stopping antidepressants. The withdrawal symptoms included problems with balance, stomach cramps, so-called brain zaps, many other unpleasant physical sensations, and of course depression and anxiety. All of these symptoms persisted without letting up for over a year following the taper, but gradually decreased over another six months or so.

    It’s encouraging that your physical withdrawal symptoms have stopped. As you can see from my experience, it is possible for them to go on for quite some time.

    As for adapting/adjusting, there aren’t any easy answers. I just tried to move on with life and got used to feeling constantly miserable. My doctor denied my symptoms, calling them a return of my underlying condition, and I didn’t have internet access, so I went a long time with no information, no help, and little hope. It wasn’t until several years after quitting ADs that I heard of other people with the same kind of story. So try to take some comfort in the knowledge that others have gone through this and survived.

    #166901
    rvflow
    Participant

    I have been off of Prozac for about 5 months. I had taken it for about 20 years and in the last 10 or so was at a 40mg dose. I had a wide range of experience that I feel like were withdrawal related. From headache to body aches, hot flash, cold chills, heavy feeling in my joints, blurry vision, zero appetite, and for me what felt like extreme fatigue. I did not experience all of those things at the same time. The blurry vision was the last to come on. The worst of the withdrawals were during the 2nd and 3rd month. All of those effects have been gone for almost a month. I don’t have any kind of support system to be able to talk about things so I am starting to feel very isolated. I didn’t feel that so much while I was on the Prozac. But that was probably because I had been more emotionally disconnected than I realized. I feel like this will be my biggest struggle even though I do have self care activities I rely on to keep my mind and body active.

Viewing 7 posts - 1 through 7 (of 7 total)
  • The forum ‘Psychiatric Drug Withdrawal’ is closed to new topics and replies.